Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 31, 2000, 5:44 PM MDT for Kiowa County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2000, 5:44 PM MDT (23:44 UTC)
- Expired
- Aug 31, 2000, 6:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 312345 SVRPUB COC061-010045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 544 PM MDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO. * UNTIL 645 PM MDT * AT 542 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM OVER SOUTHEASTERN LINCOLN COUNTY...OR ABOUT 42 MILES NORTHEAST OF LA JUNTA...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY OF... NORTHWESTERN KIOWA COUNTY. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3855 10334 3845 10331 3852 10292 3872 10299
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:22 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 31, 2:22 PM MDT, 3 hours 22 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 222 PM MDT THU AUG 31 2000 ...MAIN WX FEATURE WILL BE WEAK PAC FRONT MOVING ACROSS AREA LATE FRIDAY/EARLY SAT... CURRENTLY...FRONT WENT THROUGH THE AREA LAST NIGHT AND IS FARTHEST SOUTH EXTENT IS CURRENTLY THE RATON MESA. A FEW STORMS HAVE FIRED UP ON THE PALMER DIVIDE AND WEST AND ARE MOVING NORTHEAST. WAT VAP SHOWS DRY SLOT MOVING IN TOWARDS THE SW MTNS AND THIS EXPLAINS LACK OF STORMS THIS REGION. SHORT WAVE WHICH IS FIRING STORMS ON PALMER SHOULD CONTINUE TO MOVE N AND EXPECT TSRA ACTIVITY TO GRADUALLY DECREASE AS DRIER AIR MOVES ACROSS PUB CWFA LATER THIS AFTERNOON AND EARLY EVENING. DISCUSSION...IT APPEARS THAT A WEAK PAC FRONT WILL MOVE ACROSS MOST OF THE CWA THIS FCST PERIOD. THIS SYSTEM ASSOCIATED WITH THE MAIN GYRE CURRENTLY LOCATED OFFSHORT C CALIF. THIS FEATURE WILL MOVE ACROSS FRIDAY NIGHT INTO EARLY SATURDAY. AS IT MOVES ACROSS THE MTNS...UPPER LVL SUPPORT WILL WEAKEN WITH TIME AND ANTICIPATE FRONT WILL WASH OUT AS IT MOVES ACROSS PLAINS EARLY SATURDAY. FRIDAY ITSELF SHOULD BE A NICE DAY ACROSS THE REGION. WILL KEEP A SLIGHT CHANCE OF POPS GOING OVER THE HIGHER TERRAIN AND PALMER DIVIDE REGIONS...WITH DRY WX ELSEWHERE. FRIDAY NIGHT...I KEPT A CHANCE OF SHOWERS AND STORMS FOR THE MTNS AS THE PAC FRONT MOVES ACROSS. I DO NOT ANTICIPATE ANY SIGNIF PRECIP WITH THIS SYSTEM. I WOULD NOT BE SURPRISED TO SEE A LITTLE BIT OF SNOW HIGHEST ELEVATIONS IN SJUS AND COLLEGIATES EARLY SAT AM...AND MENTIONED THIS IN THE ZFP. MIGHT ALSO GET A BIT BREEZY TOMORROW IN THE SAN LUIS VALLEY AND PLAINS...AND THIS ALSO IN ZFP PACKAGE. ON SAT...ANTICIPATE DRY WX ALL REGIONS. SHOULD BE A MOSTY SUNNY TO SUNNY DAY. THIS PATTERN IS EXPECTED TO CONTINUE THROUGH THE EXTENDED PERIOD ALL LOCATIONS...EXCEPT ON TUESDAY WHERE A CHANCE OF POPS WAS INTRODUCED IN THE HIGHER TERRAIN WITH NEXT SHORT WAVE MOVING OVER THE STATE. .PUB...NONE. HODANISH
In the hours before
Special weather statement, Aug 31, 12:02 PM MDT, 5 hours 42 minutes before
COZ058>081-312000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1202 PM MDT THU AUG 31 2000 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT... AN UPPER LEVEL DISTURBANCE WAS LOCATED OVER THE REGION LATE THIS MORNING...AND WILL MOVE NORTH OF THE REGION BY LATE AFTERNOON. RESIDUAL MOISTURE WILL ALLOW FOR A FEW THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS AND PALMER DIVIDE AREA THROUGH THE AFTERNOON HOURS. BY SUNSET...THE THUNDERSTORM ACTIVITY SHOULD COME TO AN END. THE PRIMARY THREAT FROM STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 61 min |
| Aug 31, 3:55 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.